Alert archive / Idaho / River Flood Warnings in 2011

River Flood Warning 7, NWS Boise, ID

May 3, 2011Ada County, Canyon County, Idaho

NWS Boise, ID issued this river flood warning at May 3, 2011, 1:25 PM MDT for Ada County, Canyon County, Idaho. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
May 3, 2011, 1:25 PM MDT (19:25 UTC)
Expired
May 3, 2011, 4:21 PM MDT
In force
3 hr
Issued by
NWS Boise, ID
Flood severity
Minor

Counties Ada County, ID, Canyon County, ID

The radar

The Boise radar (KCBX), 20 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Boise River at Boise (Glenwood Bridge) (BIGI1). The gauge peaked at 10.01 ft at May 3, 2011, 12:00 PM MDT.

actionminormoderate10121405/0305/04
Action stage
9.7 ft
Minor stage
10.1 ft
Moderate stage
12.9 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 13206000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this river flood warning went out at May 3, 9:05 AM MDT, 4 hours 20 minutes earlier.

Area forecast discussion, May 3, 9:05 AM MDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
905 AM MDT TUE MAY 3 2011

.DISCUSSION...BREEZY AND 10-15F COOLER TODAY BEHIND MONDAY/S COLD
FRONT.  NWLY FLOW ALOFT TODAY BEHIND THE SUPPORTING UPPER TROUGH
WILL SUPPORT WESTERLY SURFACE WINDS LATER TODAY.  ABOUT 10F WARMER
AND LESS WINDY WEDNESDAY WHEN THE TROUGH EXITS AND AN UPPER RIDGE
COMES IN FROM THE NORTH PACIFIC.  ANOTHER 5-10F WARMER THURSDAY FOR
THE WARMEST DAY SO DAR THIS YEAR.  FAST ZONAL FLOW THURSDAY THROUGH
SATURDAY WILL KEEP TEMPS NEAR NORMAL ALONG WITH MOSTLY SUNNY BUT
BREEZY DAYS...STORMS STAYING NORTH OF OUR AREA.  ON SUNDAY MODELS
SHOW A NEW COLD UPPER TROUGH MOVING IN FROM THE GULF OF ALASKA WITH
RAIN AND MUCH COOLER TEMPERATURES.  CURRENT FORECAST TEMPS SHOW THE
COOLING BUT POPS LOOK TOO LOW FOR SUNDAY AND MONDAY...WILL BE RAISED
UNLESS 12Z MODELS SUGGEST OTHERWISE.  CURRENT FORECAST LOOKS GOOD IN
THE SHORT TERM...AND AREA RIVERS ARE ALL WITHIN THEIR BANKS...BOISE
RIVER NEAR FLOOD STAGE THOUGH.  NO UPDATES PLANNED THIS MORNING.

&&

.AVIATION...MID-LEVEL CEILINGS OVER THE MTNS TODAY WITH LOCAL MVFR
AND MTN OBSCURATION. GUSTY WINDS TO 30 KTS SURFACE AND ALOFT. VFR
UNDER MOSTLY CLEAR SKIES TONIGHT AND WEDNESDAY WITH LIGHT WINDS.

&&

.PREV DISCUSSION...
SHORT TERM...TODAY THROUGH WEDNESDAY...EARLY THIS MORNING RADAR AND
SURFACE OBSERVATIONS SHOWED SCATTERED SHOWERS PERSISTING ACROSS
OWYHEE COUNTY...THE MAGIC VALLEY...AND SOUTHERN TWIN FALLS COUNTY.
KEPT SLIGHT CHANCE FOR THESE AREAS EARLY THIS MORNING...AND CHANCE
THROUGH THIS EVENING IN THE WEST CENTRAL IDAHO AND BOISE MOUNTAINS
IN THE LINGERING WEAK UPPER LEVEL TROUGH. SURFACE HIGH PRESSURE
BUILDING IN FROM THE WEST PLUS MODERATE NORTHWEST FLOW AT MID LEVELS
WILL KEEP BREEZY CONDITIONS IN THE SNAKE RIVER VALLEY EAST OF BOISE
THROUGH EARLY THIS EVENING. DRIER MORE STABLE AIR IN THE NORTHWEST
FLOW FOLLOWING THE TROUGH WILL END PRECIPITATION IN ALL AREAS BEFORE
MIDNIGHT. HIGHS TODAY WILL BE 10-15 DEGREES COOLER THAN MONDAY...
ABOUT 10 DEGREES BELOW AVERAGE FOR EARLY MAY. ON WEDNESDAY A
TRANSIENT SHORTWAVE RIDGE WILL BRING SUNNY SKIES WITH AFTERNOON
HIGHS AROUND 10 DEGREES WARMER THAN TODAY.

LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY...PATTERN REMAINS
PROGRESSIVE THROUGH THE LONG TERM WITH GOOD OVERALL CONSISTENCY
BETWEEN THE MODELS. AGREEMENT IS EXCELLENT THROUGH FRIDAY WITH
DIFFERENCES ARISING BY THE WEEKEND ON THE DEPTH AND TIMING OF THE
DEVELOPING COLD UPPER TROUGH. THE MAIN THEME WITH BOTH THE GFS AND
THE ECMWF IS THAT WE WILL SEE A SIGNIFICANT WARMUP THROUGH FRIDAY AS
AN UPPER RIDGE PUSHES NORTH ALONG WITH DRY AIR. TEMPERATURES WILL DO
A REVERSAL FROM RECENT DAYS AND WEEKS AND RISE TO EITHER NORMAL OR
ABOVE NORMAL VALUES FOR A SHORT PERIOD. OVER THE WEEKEND THINGS
BEGIN TO CHANGE ONCE AGAIN AS THE JETSTREAM DIPS SOUTHWARD. THIS NEW
BUCKLING OF THE FLOW WILL PRODUCE A NEW LONG WAVE TROUGH OVER THE
WESTERN U.S. BOTH LONG RANGE MODELS SEE THIS CHANGE BUT EVOLVE IT
DIFFERENTLY. BY SUNDAY MORNING MODELS AGREE THAT A CLOSED LOW WILL
FORM IN THE VANCOUVER ISLAND AREA. THIS WILL PUSH TEMPERATURES
SIGNIFICANTLY LOWER OVER THE PACIFIC NORTHWEST INCLUDING OUR AREA
ALONG WITH A NEW ROUND OF SHOWERS AND UNSETTLED WEATHER. BY MONDAY
MORNING THE GFS MOVES THE CLOSED LOW DIRECTLY OVER OUR FORECAST AREA
WHILE THE ECMWF SENDS THE UPPER LOW SOUTHWARD INTO CALIFORNIA AND
THE SOUTHWEST. EITHER SCENARIO WILL SEND THE OVERALL TEMPERATURE
REGIME IN OUR AREA TO BELOW NORMAL AGAIN. THIS IS ALSO CONSISTENT
WITH THE CLIMATE PREDICTION CENTER FORECAST OF BELOW NORMAL
TEMPERATURES AND ABOVE NORMAL PRECIPITATION FOR NEXT
WEEK.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.

&&

WEATHER.GOV/BOISE

DISCUSSION...LC
AVIATION.....DG
PREV SHORT TERM...JT
PREV LONG TERM....GS
Hazardous weather outlook, May 3, 6:05 AM MDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
605 AM MDT TUE MAY 3 2011

IDZ011>016-028>030-033-ORZ061>064-041215-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
605 AM MDT TUE MAY 3 2011 /505 AM PDT TUE MAY 3 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

River Flood Warnings in Idaho, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.